Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 8, 1997, 10:05 PM CDT for Carter County, Love County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 1997, 10:05 PM CDT (03:05 UTC)
- Expired
- May 9, 1997, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Carter County, OK, Love County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 090304
FFWOKC
OKC019-085-090600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT THU MAY 08 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEASTERN OKLAHOMA
CARTER AND LOVE
AT 1005 PM CDT RADAR TRENDS HAVE SHOWN THAT HEAVY RAIN HAS FALLEN ACROSS
PARTS OF CARTER AND LOVE COUNTIES. RADAR DERIVED RAINFALL ESTIMATES
INDICATE THAT OVER TWO INCHES OF RAIN HAS FALLEN ACROSS THE AREA LATE
THIS AFTERNOON AND DURING THE EVENING HOURS. ADDTIONAL
RAINFALL IS EXPECTED DURING THE LATE EVENING AND EARLY MORNING
HOURS...ADDING TO THE FLOODING POTENTIAL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOLT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:36 PM CDT, 29 minutes earlier.
Area forecast discussion, May 8, 9:36 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT THU MAY 8 1997 CDFNT HAS HAD SOME HELP FM TONIGHTS CNVCT ACTIVITY. DRIER AIR MAKING ITS WAY INTO NRN AND NWRN ZNS. HAVE UPDATED MOST ZNS ALREADY TO TAKE CARE OF RN ACTIVITY AND WNDS. TEMPO WORDING IN MOST ZNS WL REQUIRE ADTNL UPDATE TWD MIDNIGHT. MOST RAIN ACTIVITY SHOULD END AFT MIDNIGHT WITH CLDS ACRS MOST SECTIONS DECR SLOWLY OVERNIGHT. IN PREV UPDATE...WORDED 2ND PD AS DECR CLDS FOR THE 1ST PART OF THE DAY BASED ON SATL TRENDS AND LATEST RUC DATA. WL NOT PLAY TOO MUCH WITH TEMPS ALTHOUGH CLDS MAY KEEP MINS FM BEING REALIZED. 11 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 8, 4:40 PM CDT, 5 hours 25 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 0440 PM CDT THU MAY 8 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0427 PM 5 E HOLLIS OK 1.00 INCH HAIL 5/08/97 HARMON 0435 PM 9 W ALTUS OK 1.00 INCH HAIL 05/08/97 JACKSON BZ
Local storm report, May 8, 5:20 PM CDT, 4 hours 45 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 0520 PM CDT THU MAY 8 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0435 PM 7 SE HOLLIS OK 1.75 INCH HAIL 05/08/97 HARMON 0450 PM 3 SSE GOULD OK 1.00 INCH HAIL 05/08/97 HARMON 0450 PM 15 W CROWELL TX 0.88 INCH HAIL 05/08/97 FOARD 0503 PM GOREE TX 1.75 INCH HAIL 05/08/97 KNOX 0505 PM 6 SW DUKE OK 1.75 INCH HAIL 05/08/97 JACKSON BZ
Local storm report, May 8, 5:35 PM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0531 PM CDT THU MAY 8 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 4.0 S TIPTON OK 61.2 MPH WIND GUST, MEASURED
05/08/97 TILLMAN OKLAHOMA MESONETWORKLocal storm report, May 8, 6:51 PM CDT, 3 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
0652 PM CDT THU MAY 8 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0545 PM FREDERICK OK 1.00 INCH HAIL
05/08/97 TILLMAN 0.75-1.00 INCH HAIL COVERING
GROUND
0555 PM 12 N VERNON TX 1.75 INCH HAIL
05/08/97 WILBARGER
0555 PM 2E GILLILAND TX 1.75 INCH HAIL
05/08/97 KNOX 0.75-1.75 INCH HAIL COVERING
GROUND
0600 PM FARGO TX 1.75 INCH HAIL
05/08/97 WILBARGER
0633 PM HAROLD TX 60 MPH WINDS AND 0.75 INCH HAIL
05/08/97 WILBARGER
0634 PM 4 W GRANDFIELD OK 0.88 INCH HAIL
05/08/97 TILLMAN
BZLocal storm report, May 8, 6:52 PM CDT, 3 hours 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
0652 PM CDT THU MAY 8 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0545 PM FREDERICK OK 1.00 INCH HAIL
05/08/97 TILLMAN 0.75-1.00 INCH HAIL COVERING
GROUND
0555 PM 12 N VERNON TX 1.75 INCH HAIL
05/08/97 WILBARGER
0555 PM 2E GILLILAND TX 1.75 INCH HAIL
05/08/97 KNOX 0.75-1.75 INCH HAIL COVERING
GROUND
0600 PM FARGO TX 1.75 INCH HAIL
05/08/97 WILBARGER
0633 PM HAROLD TX 60 MPH WINDS AND 0.75 INCH HAIL
05/08/97 WILBARGER
0634 PM 4 W GRANDFIELD OK 0.88 INCH HAIL
05/08/97 TILLMAN
BZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 40 min |
| May 8, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| May 8, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 43 min |
| May 8, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 24 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.